Affordable Access

deepdyve-link
Publisher Website

The importance of early identification of infusion-related reactions to monoclonal antibodies.

Authors
  • Cáceres, Macarena C1
  • Guerrero-Martín, Jorge1
  • Pérez-Civantos, Demetrio2, 3
  • Palomo-López, Patricia1
  • Delgado-Mingorance, Juan Ignacio4
  • Durán-Gómez, Noelia1
  • 1 Department of Nursing, University of Extremadura, Badajoz, Spain. , (Spain)
  • 2 Department of Biomedicine, University of Extremadura, Badajoz, Spain. , (Spain)
  • 3 Intensive Care Medicine Department, University Hospital of Badajoz, Servicio Extremeño de Salud, Badajoz, Spain. , (Spain)
  • 4 Oncology Department, University Hospital of Badajoz, Servicio Extremeño de Salud, Badajoz, Spain. , (Spain)
Type
Published Article
Journal
Therapeutics and clinical risk management
Publication Date
Jan 01, 2019
Volume
15
Pages
965–977
Identifiers
DOI: 10.2147/TCRM.S204909
PMID: 31447561
Source
Medline
Keywords
Language
English
License
Unknown

Abstract

Monoclonal antibodies constitute important and useful tools in clinical practice and biotechnology for diagnosing and treating infectious, inflammatory, immunological and neoplastic diseases. This article reviews evidence on the different acute adverse effects of monoclonal antibodies, specifically infusion-related reactions (IRRs), and on the measures that should be taken before and during crises. A literature search using key terms relating to IRRs produced by monoclonal antibodies was undertaken to generate a comprehensive narrative review of the information available. Immunomodulatory monoclonal antibodies may produce IRRs and hypersensitivity-related reactions. Strategies to avoid or minimize the appearance of IRRs depend on the monoclonal antibody and type of patient and reaction (pre-medication, slowing infusion rates, infusion interruption or desensitization, etc.). Considering the great number of available monoclonal antibodies in current practice and those which will soon be authorized, it is mandatory to have clear guidelines that can give support to practitioners and nurses to help them respond quickly and safely to the different IRRs related to the use of these therapeutic drugs.

Report this publication

Statistics

Seen <100 times